MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840014540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Revision surgery, pseudoarthrosis.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Image review: post-op ct shows fracture of l2 screw at gear point following stabilization of an l1 burst fracture.Operation notes were not provided, but no bony arthrodesis was performed.This is the expected result after short segment stabilization of a spinal segment.
 
Event or Problem Description
It was reported that on (b)(6) 2014, patient underwent fracture bracing surgery due to l1 burst fracture at levels t12- l2.Post-op, screws broke.Patient did not achieve fusion as broken screws lead to mobile site.No fragments remained inside the patient.Patient underwent revision surgery for the removal of broken screws.Screws ex planted completely.Right in the middle of the screw thread broke.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6568558
Report Number1030489-2017-01239
Device Sequence Number75068
Product Code KWP
UDI-Device Identifier00643169076860
UDI-Public00643169076860
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840014540
Device Lot Number0259847W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer04/21/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight61